Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 14, NWS Salt Lake City, UT

June 5, 2009

NWS Salt Lake City, UT issued this wind advisory at Jun 5, 2009, 4:21 AM MDT. It took effect at Jun 5, 2009, 11:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2009, 4:21 AM MDT (10:21 UTC)
In effect from
Jun 5, 2009, 11:00 AM MDT
Expired
Jun 5, 2009, 9:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 051021
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
421 AM MDT FRI JUN 5 2009

...GUSTY WINDS EXPECTED FOR MUCH OF SOUTHERN UTAH...

.STRONG SOUTH WINDS WILL DEVELOP LATE THIS MORNING AHEAD OF AN
APPROACHING STORM SYSTEM. THE STRONGEST WINDS WILL OCCUR ACROSS
SOUTHERN UTAH AND MAY BECOME LOCALLY ENHANCED NEAR THUNDERSTORMS.

UTZ013-015-016-019>021-051830-
/O.NEW.KSLC.WI.Y.0014.090605T1700Z-090606T0300Z/
SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
421 AM MDT FRI JUN 5 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

THIS ADVISORY IS FOR ALL OF THE VALLEYS OF WEST-
CENTRAL...SOUTHWEST...AND SOUTH-CENTRAL UTAH...AS WELL AS THE SAN
RAFAEL SWELL.

SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MUCH OF SOUTHERN
UTAH. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45
MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA. WINDS MAY BECOME
ERRATIC AND ENHANCED NEAR ANY THUNDERSTORMS THAT DEVELOP THIS
AFTERNOON. THE WINDS WILL TAPER OFF DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. BOATERS ON LAKE
POWELL SHOULD USE CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 051955
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
155 PM MDT FRI JUN 5 2009

...GUSTY WINDS EXPECTED FOR MUCH OF SOUTHERN UTAH...

.STRONG SOUTH WINDS WILL CONTINUE TODAY AHEAD OF AN APPROACHING STORM
SYSTEM. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHERN UTAH.

UTZ013-015-016-019>021-060300-
/O.CON.KSLC.WI.Y.0014.000000T0000Z-090606T0300Z/
SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
155 PM MDT FRI JUN 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR ALL OF THE VALLEYS OF WEST- CENTRAL...
SOUTHWEST...AND SOUTH-CENTRAL UTAH...AS WELL AS THE SAN RAFAEL
SWELL.

SOUTHWEST WINDS ARE CONTINUING TO INCREASE ACROSS SOUTHERN UTAH
THIS AFTERNOON. MANY LOCATIONS IN THE ADVISORY AREA ARE SEEING
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH.
THE WINDS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. BOATERS ON LAKE
POWELL SHOULD USE CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 052124
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MDT FRI JUN 5 2009

...GUSTY WINDS EXPECTED FOR MUCH OF SOUTHERN AND WESTERN UTAH...

.STRONG SOUTH WINDS WILL CONTINUE TODAY AHEAD OF AN APPROACHING
STORM SYSTEM. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHERN AND
WESTERN UTAH.

UTZ005-060300-
/O.EXA.KSLC.WI.Y.0014.000000T0000Z-090606T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
324 PM MDT FRI JUN 5 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT.

SOUTHWEST WINDS ARE CONTINUING TO INCREASE ACROSS THE GREAT SALT
LAKE DESERT LATE THIS AFTERNOON. MANY LOCATIONS IN THE ADVISORY
AREA ARE SEEING SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN
EXCESS OF 45 MPH. THE WINDS WILL CONTINUE INTO THE EVENING BEFORE
TAPERING OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ013-015-016-019>021-060300-
/O.CON.KSLC.WI.Y.0014.000000T0000Z-090606T0300Z/
SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
324 PM MDT FRI JUN 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR ALL OF THE VALLEYS OF WEST- CENTRAL...
SOUTHWEST...AND SOUTH-CENTRAL UTAH...AS WELL AS THE SAN RAFAEL
SWELL.

SOUTHWEST WINDS ARE CONTINUING TO INCREASE ACROSS SOUTHERN UTAH
THIS AFTERNOON. MANY LOCATIONS IN THE ADVISORY AREA ARE SEEING
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH.
THE WINDS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. BOATERS ON LAKE
POWELL SHOULD USE CAUTION.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 060253
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
853 PM MDT FRI JUN 5 2009

UTZ005-013-015-016-019>021-060400-
/O.EXP.KSLC.WI.Y.0014.000000T0000Z-090606T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
853 PM MDT FRI JUN 5 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THIS
ADVISORY WAS FOR MUCH OF WESTERN AND SOUTHERN UTAH.

WIND GUSTS WILL CONTINUE TO DIMINISH WITH SUNSET.

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 4, 8:32 PM MDT, 7 hours 49 minutes earlier.

Area forecast discussion, Jun 4, 8:32 PM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
832 PM MDT THU JUN 4 2009

.SYNOPSIS...A CLOSED LOW WILL GRADUALLY MOVE INLAND FRIDAY THROUGH
THE WEEKEND. ANOTHER STORM SYSTEM WILL PUSH A COLD FRONT ACROSS
THE AREA ON SUNDAY.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE FROM NORTHERN MEXICO
NORTHWARD INTO THE CENTRAL ROCKIES. AN UPPER LOW CONTINUES TO
SPIN OFF THE CALIFORNIA COAST...WITH A DISTURBANCE WRAPPING INTO THE
CIRCULATION NEAR 136W/40N. 400-250MB ACARS WIND OBSERVATIONS REVEAL
THE ANTICYCLONIC FLOW HAS PROGRESSED EASTWARD...WITH AN 80-110KT
SOUTHWESTERLY JET FROM OFF OF SOUTHERN CALIFORNIA INTO CENTRAL
NEVADA. 00Z 700MB ANALYSIS SHOWS A RIDGE SLIDING TO THE EAST WITH A
CYCLONE OFF THE CALIFORNIA COAST. IT WAS +11C AT KSLC WITH +6C AT
KDRA SIGNALING THE START OF COLD ADVECTION ACROSS SOUTHERN NEVADA.

00Z KSLC RAOB INDICATES 1 TO 3C OF WARMING BELOW 550MB AND SLIGHT
COOLING ALOFT DURING THE PAST 24 HOURS. THE PRECIPITABLE WATER HAS
FALLEN TO FOUR TENTHS OF AN INCH. A SIGNIFICANT INVERTED-V
SIGNATURE WAS PRESENT. WINDS THROUGH THE COLUMN HAVE INCREASED FROM
THE SOUTHWEST.

HAD PLENTY OF MID AND UPPER LEVEL CLOUDS ASSOCIATED WITH THE
APPROACHING UPPER LEVEL JET AXIS TODAY. A FEW LIGHT SHOWERS AND
VIRGA PRODUCED 35-45 MPH WINDS DURING THE LATE AFTERNOON AS A WEAK
DISTURBANCE PASSED OVER NORTHERN UTAH. SLIGHTLY STRONGER SYNOPTIC
GUSTS OCCURRED OVER THE WESTERN AND SOUTHERN ZONES WITH THE APPROACH
OF THE TROUGH.

WILL MAINTAIN LOW POPS OVERNIGHT AS THE UPPER LEVEL JET BEGINS TO
REACH UTAH...THOUGH MUCH OF THE ACTIVITY MAY HOLD OFF UNTIL THE
PRE-DAWN HOURS. EXPECT COPIOUS MID AND UPPER LEVEL CLOUDINESS TO
REMAIN ACROSS THE REGION THROUGH THE NIGHT.

AS THE UPPER LEVEL JET MOVES INTO THE REGION FRIDAY...DEEP LAYER
MIXING WILL ENCOURAGE GUSTY SOUTHWESTERLY WINDS ACROSS THE SOUTHERN
AND WESTERN ZONES. ALSO...DEEP LAYER SHEAR WILL BE INCREASING WITH
THE 15Z SHORT RANGE ENSEMBLES INDICATING LIKELY PROBABILITIES OF
GREATER THAN 30KTS OF EFFECTIVE SHEAR FRIDAY AFTERNOON OVER MUCH OF
THE FORECAST AREA. WILL BE INCLUDING MENTION OF GUSTY SYNOPTIC WINDS
AND SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK FOR THIS
TIME PERIOD. EXPECT NORTHERN ZONES TO SEE THE BEST CONVECTIVE
COVERAGE DUE TO THE DRYING ANTICIPATED ACROSS SOUTHERN UTAH DURING
THE AFTERNOON WITH THE PASSAGE OF THE FRONT.

PREVIOUS DISCUSSION FOLLOWS...

THE CUT-OFF LOW MOVES FURTHER TO THE EAST FRIDAY AND THE JET STREAK
LINES UP NICELY ACROSS UTAH. MODERATE SHEAR VALUES WILL ALSO BE
PRESENT ACROSS THE NORTHERN HALF OF UTAH. THE ONLY QUESTION AT THIS
TIME WILL BE THE AMOUNT OF DRY AIR ADVECTION THAT SURGES TO THE
NORTH THROUGHOUT THE MORNING INTO THE AFTERNOON. 12Z MODELS
INDICATED THAT THE SOUTHWESTERN PORTION OF THE STATE WOULD QUICKLY
DRY OUT BY 18Z...WITH PWS OF GREATER THAN 0.5 INCHES REMAINING
ACROSS THE NORTHERN HALF OF UTAH THROUGH ABOUT 22Z. IN ADDITION...A
SHORTWAVE ROTATING AROUND THE PERIPHERY OF THE CUT-OFF LOW WILL MOVE
ACROSS THE AREA FRIDAY MORNING INTO EARLY AFTERNOON. THIS WILL FAVOR
AN EARLIER DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...POSSIBLY BY
MID-MORNING. THE STRENGTH OF THE THUNDERSTORMS WILL BE SOMEWHAT
DEPENDANT ON THE AMOUNT OF CLOUD COVER IN THE MORNING AND THE
ABILITY FOR THE ATMOSPHERE TO DESTABILIZE AHEAD OF THE SHORTWAVE.

THAT BEING SAID...STRONG THUNDERSTORMS ARE POSSIBLE ESPECIALLY
ACROSS THE NORTHERN PERIPHERY OF THE STATE. THE MAIN THREATS
APPEAR TO BE GUSTY WINDS...HAIL AND BRIEF HEAVY RAINFALL.

FOLLOWING AN ACTIVE FRIDAY...THE CUT-OFF LOW WILL CONTINUE TO MOVE
INLAND..BRINGING A COLD FRONT THROUGH THE AREA ON SUNDAY.
TEMPERATURES WILL FALL TO BELOW NORMAL LEVELS FOR SUNDAY. AN
UNSETTLED PATTERN WILL REMAIN ACROSS THE REGION...ESPECIALLY THE
NORTH...THROUGH EARLY NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT THE SLC TERMINAL. WINDS
WILL REMAIN OUT OF THE SOUTHEAST. A 20 PERCENT CHANCE OF A
THUNDERSTORM DIRECTLY IMPACTING THE AIRFIELD IS POSSIBLE
OVERNIGHT. STRONG SOUTHERLY WIND GUSTS ARE ANTICIPATED BY TOMORROW
AFTERNOON...LIKELY EXCEEDING AIRPORT WEATHER WARNING CRITERIA.

&&

.FIRE WEATHER...MOISTURE WILL INCREASE AGAIN TONIGHT THROUGH AT
LEAST EARLY FRIDAY AHEAD OF THE APPROACHING UPPER LOW STILL OFF
THE CALIFORNIA COAST. THIS LOW WILL MOVE INLAND OVERNIGHT...THEN
WEAKEN AS IT SLOWLY MOVES NE THROUGH THE GREAT BASIN THIS WEEKEND.
MUCH COOLER TEMPERATURES EXPECTED STATEWIDE WITH SIGNIFICANTLY
HIGHER RH VALUES AND AREAS OF PRECIPITATION FOR THE NORTH. SRN
UTAH WILL SEE PRECIPITATION...BUT THE AREAL COVERAGE LOOKS LIKE IT
WILL BE LIMITED OVER THE WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...ROGOWSKI/KRUSE
FIRE WEATHER...CONGER
AVIATION...ROGOWSKI/YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 4, 8:31 PM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
831 PM MDT THU JUN 4 2009

UTZ001>016-019>021-517-518-WYZ021-051200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
831 PM MDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
THE NIGHT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOUTHWEST WINDS WILL CONTINUE TO INCREASE ON FRIDAY. THE
STRONGEST WINDS WILL BE ACROSS SOUTHERN AND WESTERN UTAH. THESE
STRONG WINDS WILL POTENTIALLY AFFECT WIND SENSITIVE OPERATIONS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY
AFTERNOON...MAINLY NORTH OF INTERSTATE 80. SOME OF THESE STORMS
MAY BECOME SEVERE WITH THE POTENTIAL FOR LOCALLY DAMAGING
WINDS...LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND A
BRIEF HEAVY RAINFALL.

COOLER UNSETTLED WEATHER IS EXPECTED FOR THE WEEKEND AS THE UPPER
LOW CROSSES THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.